We recommend Citracal because it tends to be well tolerated and the type of calcium in it (calcium citrate) does not normally cause constipation, unlike other forms of calcium. Calcium carbonate, the most common calcium supplement (in TUMS, Oscal, etc) very frequently causes constipation when you take more than 3-4 per day. Citracal can sometimes do the opposite – occasionally it causes loose stools or diarrhea but that is very uncommon which is why we recommend it.
Some people get bloating or discomfort when taking lots of calcium the first week, but this is often not the calcium and may just be due to the changes in hormones that you are going through after removing the hormone-producing tumor.
If you are having loose stools while taking Citracal, try taking a different form of calcium supplement, such as Oscal D (calcium carbonate and Vitamin D). If you are constipated postop, normally this is due to anesthesia from the operation, and will get better on its own. You can take over-the-counter laxatives or stool softeners to help get things moving. Big picture… no worries, this always gets better. Many positive hormone changes will be coming your way, it’s not all negative.
There is more on the topic of poop in the orange Frequently Asked Question section of this app.